Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 42, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 23, 2011, 4:05 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2011, 4:05 AM EDT (08:05 UTC)
- Expired
- Sep 24, 2011, 3:42 AM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
941 WHUS71 KCLE 230805 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 405 AM EDT FRI SEP 23 2011 LEZ142>148-231615- /O.NEW.KCLE.SC.Y.0042.110923T0805Z-110923T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 405 AM EDT FRI SEP 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND WAVES: NORTH WINDS WILL CONTINUE OR INCREASE TO 10 TO 20 KNOTS THIS MORNING AND THEN CONTINUE FOR MUCH OF THE AFTERNOON. WAVES OF 1 TO 4 FEET WILL BUILD TO 3 TO 5 FEET OVER MUCH OF THE ADVISORY AREA THIS MORNING. THE WINDS WILL START TO DECREASE BY MID OR LATE AFTERNOON AND THAT SHOULD ALLOW THE WAVES TO DROP BELOW SMALL CRAFT ADVISORY CRITERIA BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
4 follow-up statements
745 WHUS71 KCLE 231310 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 910 AM EDT FRI SEP 23 2011 LEZ142-143-231415- /O.CAN.KCLE.SC.Y.0042.000000T0000Z-110923T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 910 AM EDT FRI SEP 23 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DECREASED OVER THE WESTERN PART OF THE LAKE. $$ LEZ144>148-232115- /O.EXT.KCLE.SC.Y.0042.000000T0000Z-110924T0200Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 910 AM EDT FRI SEP 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: NORTH WINDS OF 15 TO 25 KNOTS WILL CONTINUE INTO LATE TODAY THEN DIMINISH THIS EVENING. WAVES OF 3 TO 6 FEET WILL START TO DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
586 WHUS71 KCLE 231922 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 322 PM EDT FRI SEP 23 2011 LEZ144>148-240200- /O.CON.KCLE.SC.Y.0042.000000T0000Z-110924T0200Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 322 PM EDT FRI SEP 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH THIS EVENING. WAVES OF 3 TO 6 FEET WILL ALSO SUBSIDE BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
459 WHUS71 KCLE 240200 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1000 PM EDT FRI SEP 23 2011 LEZ144>148-240800- /O.EXT.KCLE.SC.Y.0042.000000T0000Z-110924T0800Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 1000 PM EDT FRI SEP 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT SATURDAY. * WINDS AND WAVES: WEST WINDS WILL CONTINUE TO DIMINISH TO 5 TO 15 KNOTS OVERNIGHT. WAVES OF 3 TO 5 FEET WILL ALSO SUBSIDE TO 1 TO 3 FEET OVERNIGHT ENDING THE THREAT FOR SMALL CRAFT ADVISORY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
362 WHUS71 KCLE 240742 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 342 AM EDT SAT SEP 24 2011 LEZ144>148-240845- /O.CAN.KCLE.SC.Y.0042.000000T0000Z-110924T0800Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 342 AM EDT SAT SEP 24 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL BE BELOW CRITERIA. $$ OUDEMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 4:01 AM EDT, 4 minutes earlier.
Area forecast discussion, Sep 23, 4:01 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
401 AM EDT FRI SEP 23 2011
.SYNOPSIS...
A SLOW MOVING UPPER LEVEL LOW WILL REMAIN OVER THE REGION THROUGH
THE WEEKEND. THIS WILL RESULT IN PERIODS OF SHOWERS INTO EARLY
NEXT WEEK. THIS SYSTEM WILL EXIT THE AREA BY MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAIN HAS MADE LITTLE EASTWARD PROGRESS OVERNIGHT...BUT WITH UPPER
JET MAX HAVE BEGUN TO SEE SOME EXPANSION AND SOME STRONGER RETURNS
ON AREA MOSAIC RADAR. THIS IS PROMISING IN THAT MUCH...IF NOT ALL
OF THE AREA WILL SEE PRECIP TODAY. THE HIGHER RAINFALL AMOUNTS
DURING THE DAY SHOULD BE AROUND A HALF INCH. THE LOWEST POPS FOR
TODAY RESIDE ACROSS NW PA. MODELS TAKE BULK OF THE PRECIP DUE
NORTH OUT OF CLEVELAND...BUT ALLOW FOR SHOWER DEVELOPMENT ACROSS
THE FAR EAST WITH A STRENGTHENING INVERTED TROUGH ACROSS WESTERN
PA. A FEW THUNDERSTORMS ARE EVEN POSSIBLE. FORECAST CAPES GET
ABOVE 500 J/KG THERE. THE UPPER LOW GETS ABOUT AS FAR SOUTH AS IT
IS GOING TO GET TODAY. AFTER THIS SLUG OF MOISTURE MOVES
THROUGH...WE SHOULD SEE IMPROVEMENT FROM WEST TO EAST FROM THE
AFTERNOON INTO THE EVENING HOURS. TEMPS WILL BE SUPPRESSED BY THE
RAIN...BUT ALLOWED FOR THE WARMEST TEMPS ACROSS THE FAR WEST AND
THE FAR EAST. ACROSS THE WEST FOR AFTERNOON IMPROVEMENT AND
POSSIBLE BREAKS IN THE SKY COVER AND EAST WHERE THEY WILL BE
PRECIP FREE TO START AND STILL HAVE WARMER H8 TEMPS. OVERALL
THOUGH....60S FOR HIGHS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
WHILE TIMING OF ANY PRECIP DIFFICULT WITH THIS UPPER LOW LINGERING
INTO EARLY NEXT WEEK...CAN ATTEMPT TO FOCUS/HIGHLIGHT WHERE BETTER
PRECIP CHANCES RESIDE. BULK OF RAIN WILL BE EXITING THIS AFTERNOON
INTO THIS EVENING AND HAVE RELATIVE LULL TONIGHT. IN FACT AS
GLOOMY AS THIS UPPER LOW SOUNDS...WE MAY BE ABLE TO PULL OUT A
HALF DECENT WEEKEND FOR MOST. SOME OF THE BETTER MOISTURE STICKS
AROUND ACROSS THE FAR EAST AND SO HAVE MAINTAINED A 50 POP INTO
SATURDAY THERE...WHILE ALL OTHERS GET 20 OR 30 PERCENT CHANCES.
MODELS FAIRLY CONSISTENT ON KEEPING THE CENTER OF THE UPPER LOW
AND COLD POOL TO OUR WEST THIS WEEKEND. WE ARE STILL COOL
THERMALLY SATURDAY...BUT SUNDAY WE MAY GAIN A FEW DEGREES AT H8.
IF WE ALSO GET SOME BREAKS OF SUN...SOME LOCATIONS MAY BE ABLE TO
HIT OR TOP 70. HAVE MADE ADJUSTMENTS FROM PREVIOUS FORECAST HERE.
NEXT IDENTIFIABLE SLUG OF MOISTURE WILL MOVE IN LATER SUNDAY INTO
SUNDAY NIGHT AS NOW THE CENTER OF THE UPPER LOW BEGINS TO DRIFT
EASTWARD. THEREFORE PRECIP CHANCES GO BACK UP INTO THE HIGH CHANCE
OR LIKELY CATEGORIES FOR SUNDAY NIGHT AND MONDAY. HAVE ALSO ADDED
A SMALL CHANCE OF THUNDER ON MONDAY WITH COLD POOL ALOFT. MONDAY
WITH THE BETTER CHANCES OF SHOWERS IN THE FORECAST...HAVE HIGHS IN
THE MID 60S. NIGHTS THROUGH THE PERIOD SHOULD BE FAIRLY
SEASONABLE. NO REAL CHILLY NIGHTS WITH MOSTLY CLOUDY SKIES OR AT
BEST A FEW BREAKS OF CLEARING.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
THE MODELS ARE IN AGREEMENT AT FIRST WITH THE UPPER LOW OVER THE
LOWER GREAT LAKES BUT THEN THE GFS STARTS LIFTING THE LOW OUT MUCH
QUICKER. ATTM NOT SURE IF THE QUICKER SOLUTION IS CORRECT. CONTINUED
THE PREVIOUS FORECAST WITH A SLOW DECREASE IN POPS FROM WEST TO EAST
THROUGH THE FORECAST PERIOD. MADE SOME MINOR ADJUSTMENTS TO THE
TEMPERATURE FORECAST.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
AN INVERTED TROF WILL MOVE UP THROUGH EASTERN OHIO AND NORTHWEST
PA TODAY AND IT WILL WEAKEN TONIGHT AS IT CONTINUES TO MOVE NORTH.
THE RAIN WILL SLOWLY SPREAD FROM WEST TO EAST WITH DECREASING
CONDITIONS FROM VFR TO MVFR AND IFR CEILINGS AT MANY LOCATIONS.
ONCE THE RAIN DECREASES VFR CEILINGS AND VISIBILITIES WILL RETURN
TO NORTHWEST OHIO...ELSEWHERE WITH THE INVERTED TROF STILL HANGING
AROUND MVFR CEILINGS WILL PERSIST. AT THIS TIME DID NOT FORECAST
THUNDER IN THE TAFS...THE BEST CHANCE WOULD BE OVER NORTHEAST OHIO
AND NORTHWEST PA AS THE SURFACE LOW ASSOCIATED WITH THE INVERTED
TROF MOVES UP THROUGH THAT AREA.
OUTLOOK...NON-VFR CONDITIONS AT TIMES SATURDAY THROUGH TUESDAY IN
SHOWERS AS LOW PRESSURE ALOFT WILL BECOME NEARLY STATIONARY.
&&
.MARINE...
AN INVERTED TROF AND ITS ASSOCIATED SURFACE LOW WILL MOVE UP TROUGH
EASTERN OHIO AND NORTHWEST PA TODAY. AS THIS HAPPENS THE PRESSURE
GRADIENT WILL TIGHTEN AND THE WINDS ARE INCREASING ENOUGH TO CAUSE 3
TO 5 FOOT WAVES OVER PARTS OF LAKE ERIE MAINLY TODAY. IT WILL BE
SOMEWHAT MARGINAL AT TIMES. A MODERATE RISK OF RIP CURRENTS WILL
ALSO OCCUR TODAY.
FOR THE REST OF THE WEEKEND AND INTO EARLY NEXT WEEK WITH THE UPPER
LOW OVER THE AREA AND SURFACE LOWS MOVING THROUGH...THERE WILL BE A
RISK THAT CONDITIONS COULD COME CLOSE TO SMALL CRAFT ADVISORY
CRITERIA AT TIMES OVER PARTS OF LAKE ERIE MAINLY EARLY NEXT WEEK.
THIS WILL HAVE TO BE WATCHED.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
LEZ142>148.
&&
SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKAHazardous weather outlook, Sep 23, 4:05 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 405 AM EDT FRI SEP 23 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-241100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 405 AM EDT FRI SEP 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.